Alert archive / North Dakota / Flash Flood Warnings in 2013

Flash Flood Warning 2, NWS Bismarck, ND

June 19, 2013Stutsman County, North Dakota

NWS Bismarck, ND issued this flash flood warning at Jun 19, 2013, 10:42 PM CDT for Stutsman County, North Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2013, 10:42 PM CDT (03:42 UTC)
Expired
Jun 20, 2013, 4:30 AM CDT
In force
6 hr
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
None

County Stutsman County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 141 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2013-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2013-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
2172 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-94 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

235 
WGUS53 KBIS 200342
FFWBIS
NDC093-200930-
/O.NEW.KBIS.FF.W.0002.130620T0342Z-130620T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1042 PM CDT WED JUN 19 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 430 AM CDT

* AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL RATES OF TWO TO THREE INCHES PER HOUR ARE    
  OCCURRING WITH THIS STORMS. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
  OCCUR. THIS INCLUDES INTERSTATE 94 BETWEEN CLEVELAND AND           
  JAMESTOWN...AND LOCATIONS SOUTH TO NEAR SYDNEY. 


LAT...LON 4700 9877 4667 9875 4667 9913 4699 9913

$$

AYD
4 follow-up statements
787 
WGUS73 KBIS 200348
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1048 PM CDT WED JUN 19 2013

NDC093-200930-
/O.CON.KBIS.FF.W.0002.000000T0000Z-130620T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STUTSMAN ND-
1048 PM CDT WED JUN 19 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL STUTSMAN COUNTY
UNTIL 430 AM CDT...

AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO 
INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED 
AREA...WITH RAINFALL AMOUNTS OF TWO TO THREE INCHES PER HOUR. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. THIS INCLUDES INTERSTATE 94 BETWEEN CLEVELAND AND             
JAMESTOWN...AND LOCATIONS SOUTH TO NEAR SYDNEY. THIS WARNING DOES 
NOT INCLUDE THE CITY OF JAMESTOWN. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4700 9877 4667 9875 4667 9913 4699 9913

$$

AYD
507 
WGUS73 KBIS 200449
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1149 PM CDT WED JUN 19 2013

NDC093-200930-
/O.CON.KBIS.FF.W.0002.000000T0000Z-130620T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STUTSMAN ND-
1149 PM CDT WED JUN 19 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL STUTSMAN COUNTY
UNTIL 430 AM CDT...

AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 5 TO 
6 INCHES OF RAIN ARE EXPECTED FOR LOCATIONS ALONG INTERSTATE 94 
BETWEEN JAMESTOWN TO NEAR ELDRIDGE...AND LOCATIONS SOUTH TO NEAR 
SYDNEY. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. THOSE TRAVELING ON INTERSTATE 94 WEST OF JAMESTOWN SHOULD USE 
CAUTION AND BE ALERT TO POSSIBLE WATER OVER THE INTERSTATE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4700 9877 4667 9875 4667 9913 4699 9913

$$

AYD
584 
WGUS73 KBIS 200530
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1230 AM CDT THU JUN 20 2013

NDC093-200930-
/O.CON.KBIS.FF.W.0002.000000T0000Z-130620T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STUTSMAN ND-
1230 AM CDT THU JUN 20 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL STUTSMAN COUNTY
UNTIL 430 AM CDT...

AT 1228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 
THAT UP TO FOUR INCHES OF RAIN HAS FALLEN FROM JUST WEST OF 
JAMESTOWN...TO ELDRIDGE...SOUTH TO NEAR SYDNEY. ADDITIONAL 
THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE BY 130 AM CDT.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. THOSE TRAVELING ON INTERSTATE 94 WEST OF JAMESTOWN SHOULD USE 
CAUTION AND BE ALERT TO POSSIBLE WATER OVER THE INTERSTATE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4700 9877 4667 9875 4667 9913 4699 9913

$$

AYD
867 
WGUS73 KBIS 200714
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
214 AM CDT THU JUN 20 2013

NDC093-200930-
/O.CON.KBIS.FF.W.0002.000000T0000Z-130620T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STUTSMAN ND-
214 AM CDT THU JUN 20 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL STUTSMAN COUNTY
UNTIL 430 AM CDT...

AT 214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 
THAT UP TO FOUR INCHES OF RAIN HAS FALLEN FROM JUST WEST OF 
JAMESTOWN...TO ELDRIDGE...SOUTH TO NEAR SYDNEY. ADDITIONAL 
THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE BY 230 AM CDT.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. THOSE TRAVELING ON INTERSTATE 94 WEST OF JAMESTOWN SHOULD USE 
CAUTION AND BE ALERT TO POSSIBLE WATER OVER THE INTERSTATE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4700 9877 4667 9875 4667 9913 4699 9913

$$

AYD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 9:41 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 19, 9:41 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
941 PM CDT WED JUN 19 2013

.UPDATE...
ISSUED AT 941 PM CDT WED JUN 19 2013

QUICK UPDATE TO CANCEL THE WIND ADVISORY IN THE SOUTHWEST AS SOUTHEAST
WINDS HAVE DECREASED TO LESS THAN WIND ADVISORY CRITERIA.

UPDATE ISSUED AT 920 PM CDT WED JUN 19 2013

LATEST RADAR IMAGERY SHOWS CONVECTION REMAINING ISOLATED AND
CONFINED TO EAST CENTRAL NORTH DAKOTA. THE 00Z NAM AND LATEST RAP
BOTH APPEAR TO HAVE A BETTER HANDLE ON WHAT HAS AND HAS NOT
DEVELOPED...VERSUS THE HRRR WHICH HAS BEEN OVER FORECASTING THE
DEVELOPMENT OF CONVECTION THIS EVENING.

USING THE 00Z NAM AND LATEST RAP MODELS...THE MAIN SHORTWAVE NOW
ROTATING INTO NORTHEAST IDAHO AND PRODUCING THE CONVECTIVE AREA IN
CENTRAL MONTANA WILL SHIFT A BIT FURTHER EAST INTO NORTHWEST NORTH
DAKOTA AFTER 06Z...WITH THE NAM ADVERTISING AN AREA OF CONVECTION
FROM CROSBY TO WILLISTON SOUTH TO DICKINSON FROM 06Z TO 09Z...AND
INTO BISMARCK BETWEEN 09Z AND 12Z THURSDAY. HOWEVER THE RAP
SUGGESTS THAT IT MAY NOT BE AS WIDESPREAD. STILL QUITE A BIT OF
UNCERTAINTY PAST 06Z AND WHAT WILL EVENTUALLY EVOLVE...THUS MADE
MINOR CHANGES TO POPS LATER TONIGHT. HOWEVER HAVE SCALED BACK
POPS THROUGH 06Z BASED ON THE CURRENT TRENDS. WILL CONTINUE TO
FOLLOW SPC ON THE SEVERE AREA AND MONITOR THE CONVECTION AS IT
ENTERS EASTERN MONTANA LATER THIS EVENING.

UPDATE ISSUED AT 618 PM CDT WED JUN 19 2013

CURRENT SATELLITE IMAGERY SHOWS A MID LEVEL SHORTWAVE ROTATING
NEAR SHIELDS IN SIOUX COUNTY WITH RADAR CONTINUING TO INDICATE AN
AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WITH THIS WAVE. NOTHING
SEVERE AS OF YET WITH WEAK SHEAR...SFC TO 6KM SHEAR VALUES WELL
LESS THAN 30KT. THUS DESPITE HIGH REFLECTIVITY'S LOW TO MID
LEVELS...THEY HAVE NOT BEEN ABLE TO REACH MUCH HIGHER TO PRODUCE SEVERE
CRITERIA. HAVE ADJUSTED HOURLY TEMPERATURES IN THIS AREA WITH
COOLER READINGS OVER THE NEXT FEW HOURS. THIS SHORTWAVE WILL
CONTINUE TO MOVE NORTHEAST INTO THE SOUTHERN JAMES RIVER VALLEY
BUT NOT EXPECTING ANYTHING SEVERE WITH IT. AN ISOLATED
THUNDERSTORM WAS ALSO NOTED JUST SOUTHEAST OF KENMARE MOVING
NORTHWEST AND WILL CONTINUE TO MONITOR IT.

FURTHER WEST...STRONG SOUTHEASTERLY LOW LEVEL FLOW AND STRONG
SOUTHWEST WIND ALOFT ARE RESULTING IN SFC TO 6KM SHEAR VALUES OF
40KT IN FAR SOUTHWEST NORTH DAKOTA. SFC MAP AND SATELLITE IMAGERY
DEPICT A WARM FRONT IN CENTRAL SOUTH DAKOTA WITH A SMALL CUMULUS
FIELD SOUTHWEST...AND IN NORTHWEST NORTH DAKOTA. THIS WILL BE
WATCHED CLOSELY THIS EVENING FOR THUNDERSTORM DEVELOPMENT. THE
12Z WRF DID PICK UP ON THE SIOUX COUNTY CONVECTION MENTIONED ABOVE
FOR THIS EVENING...AND IT INDICATES THAT A LINE OF CONVECTION
WILL FORM IN EASTERN MONTANA AND WESTERN NORTH DAKOTA SHORTLY
AFTER 00Z. THE HRRR AND RAP DELAY THE LINE UNTIL AROUND 06Z...AND
THEN RAMP UP CONVECTION IN NORTHWEST NORTH DAKOTA THEREAFTER. ADDITIONAL
CONVECTION IS FOREACST TO INITIATE AND EXTEND INTO THE JAMES RIVER
VALLEY AFTER 06Z...ESSENTIALLY RESULTING IN A NORTHWEST TO
SOUTHEAST CONVECTION LINE ALONG THE WARM FRONTAL BOUNDARY.

FOR THIS EVENING...ANY AREA IS PRONE TO CONVECTION...AND WILL
CONTINUOUSLY MONITOR FOR INITIAL SIGNS. HOWEVER MORE CONFIDENT
WITH SEVERE WEATHER DEVELOPMENT WEST AND NORTHWEST...WITH BETTER
SHEAR VALUES AND CLOSER TO SHORTWAVE ENERGY EJECTING FROM IDAHO
INTO MONTANA THROUGH MOST OF THE NIGHT. THIS REMAINS IN LINE WITH
THE CURRENT FORECAST AND SPC DAY ONE OUTLOOK. MINIMAL CHANGES TO
CURRENT EVENING/OVERNIGHT FORECAST. WIND ADVISORY CONTINUES IN THE
SOUTHWEST THROUGH EARLY EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 333 PM CDT WED JUN 19 2013

MAIN CONCERNS THIS FORECAST INCLUDE THUNDERSTORMS...THEIR SEVERE
POTENTIAL AND POSSIBLE HEAVY RAIN. LATE THIS AFTERNOON AN
ELEVATED MIXED LAYER FROM EASTERN MONTANA INTO WESTERN NORTH
DAKOTA IS PROVIDING A SIGNIFICANT CAP. TO THE EAST OF THIS A
MOISTURE PLUME EXTENDS FROM EASTERN NORTH DAKOTA THROUGH THE
NORTH CENTRAL SUPPORTING WEAK CONVECTION BUT WITH LITTLE WIND SHEAR
TO SUPPORT CONTINUING DEVELOPMENT. SO WILL BE WAITING FOR THE
A STRONGER SHORTWAVE ACROSS WYOMING AND MONTANA TO ENTER THE
PICTURE LATER THIS EVENING AND OVERNIGHT. THIS WILL SUPPORT MORE
WIDESPREAD THUNDERSTORMS...AND CURRENT THINKING IS A LINE OF
STORMS CAPABLE OF SEVERE WINDS MAY DEVELOP ACROSS MONTANA AND
ENTER THE NORTHWEST INTO PORTIONS OF THE NORTH CENTRAL LATE
EVENING OR AFTER MIDNIGHT. ABOVE NORMAL MOISTURE IS AVAILABLE...
WITH PWATS SIGNIFICANTLY ABOVE NORMAL SUGGESTING THAT HEAVY RAIN
IS POSSIBLE. THE ONE FACTOR LIMITING FLASH FLOOD PRODUCING RAINS
MAY BE THE EXPECTED FAST MOVEMENT OF THE THUNDERSTORMS.

ON THURSDAY...THE EXPECTED REMNANTS OF OVERNIGHT CONVECTION WILL
BE IN CENTRAL NORTH DAKOTA. ANOTHER ROUND OF SEVERE STORMS EXPECTED
TO PICK UP STEAM LATE IN THE AFTERNOON AND EVENING.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 333 PM CDT WED JUN 19 2013

THE MAIN FORECAST CONCERNS IN THE LONG TERM PERIOD ARE SEVERE
WEATHER POTENTIAL...HEAVY RAIN POTENTIAL...AND TIMING ISSUES THROUGH
SATURDAY. THE UPPER LEVEL LOW/TROUGH REMAINS IN PLACE OVER THE
ROCKIES THROUGH SATURDAY...THEN THE MODELS BEGIN TO MOVE THE UPPER
LOW NORTHEASTWARD TOWARDS SOUTHERN SASKATCHEWAN/MANITOBA
SATURDAY/SATURDAY NIGHT/SUNDAY. CHANCE OF SHOWERS AND THUNDERSTORMS
INTO EARLY NEXT WEEK WITH GENERAL SOUTHWEST UPPER LEVEL FLOW.

THURSDAY...STRONG TO POTENTIALLY SEVERE STORMS FROM AN ORGANIZED
STORM CLUSTER MAY PERSIST ACROSS NORTHERN COUNTIES THURSDAY
MORNING...AND STORM RE-INTENSIFICATION IS EXPECTED DURING THE
AFTERNOON/EVENING HOURS ALONG A STRONG MOISTURE CONVERGENCE AXIS
WITH DEWPOINTS IN THE UPPER 60S AND PWAT VALUES APPROACHING 2
INCHES. BY EARLY THURSDAY EVENING THE NAM AND GFS ARE IN AGREEMENT
REGARDING THE POSITION OF THE SURFACE TROUGH...ROUGHLY FROM NEAR
BOTTINEAU/MINOT TO BETWEEN BISMARCK AND JAMESTOWN. THE EUROPEAN
MODEL IS A BIT SLOWER...DEPICTING THE FRONT FROM NEAR STANLEY TO
NEAR BISMARCK. FELT CONFIDENT ENOUGH THAT THE FAR SOUTHWEST CORNER
OF THE STATE WOULD BE FREE OF THUNDERSTORMS THURSDAY EVENING...AND
KEPT BEST CHANCES OF THUNDERSTORMS FROM THE BOTTINEAU/TURTLE
MOUNTAINS TO STEELE AND THE JAMES RIVER VALLEY WITH "LIKELY"
CHANCES. SEVERE PARAMETERS CONTINUE ALONG AND EAST OF THE FRONT.
CAPE VALUES UP TO 2500 WITH 0-6KM BULK SHEAR VALUES UP TO 40-45.

BY MIDNIGHT/1AM (06Z FRI)...THE GFS IS FASTEST - DEPICTING THE FRONT
OVER THE RED RIVER VALLEY - AND THE NAM/EC KEEP IT IN OR JUST EAST
OF THE JAMES RIVER VALLEY. REGARDLESS...CHANCES OF PRECIPITATION
FALL IN CENTRAL NORTH DAKOTA WITH THE SURFACE FRONT EXITING THE AREA
AND UPPER LEVEL SUPPORT WEAKENING. HOWEVER ANOTHER UPPER LEVEL
IMPULSE APPROACHES SOUTHWESTERN NORTH DAKOTA FROM WYOMING. BULK
SHEAR INCREASES WITH MODERATE INCREASES IN CAPE...AND KEPT A SLIGHT
CHANCE IN THE WEST.

FOR FRIDAY...TODAY'S MODELS DID NOT SET UP A HEAVY RAIN
EVENT...INSTEAD SEVERAL UPPER LEVEL IMPULSES MOVE THROUGH THE STATE
ON THE SOUTHWEST FLOW ALOFT...BUT THE MODELS DEVELOP THE SURFACE LOW
FARTHER SOUTH IN THE SOUTHERN PLAINS. KEPT GOOD CHANCES OF
PRECIPITATION FOR FRIDAY AND FRIDAY NIGHT. SEVERE PARAMETERS STILL
IN PLACE.

SATURDAY THE MODELS DEVELOP THE SURFACE LOW FARTHER NORTH WITH THE
UPPER LEVEL LOW/TROUGH MOVING NORTHEASTWARD ACROSS MONTANA INTO
WESTERN NORTH DAKOTA AND INTO SOUTHEAST SASKATCHEWAN. THIS WOULD SET
UP A WIDESPREAD MODERATE TO HEAVY RAIN EVENT...BUT MODELS ARE NOT IN
AGREEMENT FOR PLACEMENT AND TIMING.

NEAR SEASONAL TEMPS ARE EXPECTED THROUGH THE WEEKEND...FOLLOWED BY
SOME WARMING EARLY NEXT WEEK. HIGHS 70-80 THROUGH THE WEEKEND...AND
LOW TO MID 80S EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 618 CDT WED JUN 19 2013

MAINLY VFR CIGS/VSBYS THROUGH 06Z THURSDAY...WITH AN INCREASING
THREAT FOR SHOWERS AND THUNDERSTORMS WEST OVERNIGHT AND CENTRAL
THURSDAY. WITH ANY HEAVY THUNDERSTORMS...EXPECT BRIEF PERIODS OF
MVFR CIGS/VSBYS. PREDOMINANT SHOWERS AND THUNDERSTORMS HAVE BEEN
TO THE 00Z FORECASTS LATE WEDNESDAY NIGHT THROUGH THURSDAY.

&&

.HYDROLOGY...
ISSUED AT 333 PM CDT WED JUN 19 2013

THE THREAT FOR HEAVY RAIN EXISTS WITH THE EXPECTED THUNDERSTORMS
LATE TONIGHT...THURSDAY...THURSDAY NIGHT AND FRIDAY. THE PRECIPITABLE
WATER (PWAT) IS MUCH ABOVE NORMAL FOR THIS TIME OF YEAR. IF
THUNDERSTORMS FORM AS EXPECTED...THE BEST CHANCE FOR AN INCH OR
MORE OF RAINFALL WILL BE FROM FAR NORTHWEST...NORTH CENTRAL
THROUGH THE NORTHERN JAMES RIVER VALLEY. ONE TO TWO INCHES OF
RAIN IN THIS TWO DAY PERIOD IS POSSIBLE WITH MULTIPLE LINES OF
THUNDERSTORMS. THE ONE FACTOR THAT MAY LIMIT THE FLASH FLOOD
POTENTIAL WILL BE SIGNIFICANT MOVEMENT OF THE STORMS. ALSO THE
SURFACE MOISTURE...WHILE BEING HIGH...HAS HAD SOME TIME O DRY OUT
RECENTLY. RAINFALL AMOUNTS OF ONE TO 2 INCHES SHOULD BE ABLE TO BE
ABSORBED...ALTHOUGH MORE THAN TWO INCHES WOULD LIKELY CAUSE SOME
PROBLEMS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KS
SHORT TERM...WAA
LONG TERM...JV
AVIATION...KS
HYDROLOGY...WAA
Hazardous weather outlook, Jun 19, 6:43 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
643 PM CDT WED JUN 19 2013

NDZ004-011-012-202345-
BOTTINEAU-WARD-MCHENRY-
643 PM CDT WED JUN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT

RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS PARTS OF NORTH CENTRAL
NORTH DAKOTA. FOR DETAILS GO TO WWW.WEATHER.GOV/BIS. CLICK ON THE
RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE.

THUNDERSTORM CHANCES INCREASE TONIGHT. SOME OF THE STORMS COULD
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO
POSSIBLE LATE TONIGHT...MAINLY NORTH OF LAKE SAKAKAWEA WEST OF
HIGHWAY 83.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY
NIGHT. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND
ISOLATED FLASH FLOODING. THUNDERSTORMS CHANCES CONTINUE THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN THURSDAY AND
FRIDAY.

NDZ001>003-005-009-010-013-017>023-025-034>037-042-045>048-050-
051-202345-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-
KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
643 PM CDT WED JUN 19 2013 /543 PM MDT WED JUN 19 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORM CHANCES INCREASE TONIGHT. SOME OF THE STORMS COULD
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO
POSSIBLE MAINLY NORTH OF LAKE SAKAKAWEA AND WEST OF HIGHWAY 83
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY
NIGHT. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND
ISOLATED FLASH FLOODING. THUNDERSTORMS CHANCES CONTINUE THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN THURSDAY AND
FRIDAY.

NDZ031>033-040-041-043-044-202345-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
543 PM MDT WED JUN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT

A WIND ADVISORY REMAINS IN EFFECT THIS EVENING. FOR DETAILS GO TO
WWW.WEATHER.GOV/BIS.

THUNDERSTORM CHANCES WILL INCREASE TONIGHT. SOME OF THE STORMS
COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY...WITH MORE STORMS
FRIDAY AND FRIDAY NIGHT. THE MAIN THREATS WILL BE LARGE
HAIL...DAMAGING WINDS...AND ISOLATED FLASH FLOODING. THUNDERSTORMS
CHANCES CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND
AGAIN ON FRIDAY.

KS/WAA/JV

In the hours before

Special weather statement, Jun 19, 10:16 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1016 PM CDT WED JUN 19 2013

NDZ037-200345-
STUTSMAN ND-
1016 PM CDT WED JUN 19 2013

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN STUTSMAN COUNTY UNTIL
1045 PM CDT...

AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF JAMESTOWN TO JAMESTOWN...AND MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  JAMESTOWN...
  ELDRIDGE...
  BUCHANAN...
  SPIRITWOOD LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 10:20 PM CDTSevere Thunderstorm WarningBISDickey55 min
Jun 19, 11:18 PM CDTSevere Thunderstorm WarningBISDickey42 min
Jun 19, 11:32 PM CDTFlash Flood WarningBISDickey6 hr
Jun 19, 11:43 PM CDTSevere Thunderstorm WarningBISStutsman62 min
Jun 20, 12:48 AM CDTFlash Flood WarningBISLaMoure, Logan6 hr
Jun 20, 12:56 AM CDTSevere Thunderstorm WarningBISLaMoure64 min
Jun 20, 1:17 AM CDTFlash Flood WarningBISStutsman6 hr
Jun 20, 1:53 AM CDTSevere Thunderstorm WarningBISLaMoure, Stutsman67 min
Jun 20, 2:34 AM CDTFlash Flood WarningBISDickey, LaMoure6 hr
Jun 20, 3:01 AM CDTFlash Flood WarningBISWells6 hr
Jun 20, 4:12 AM CDTSevere Thunderstorm WarningBISMcKenzie, Williams63 min
Jun 20, 4:20 AM CDTSevere Thunderstorm WarningBISHettinger55 min
Jun 20, 4:27 AM CDTFlash Flood WarningBISStutsman6 hr
Jun 20, 4:55 AM CDTAreal Flood WarningBISDickey, LaMoure, Logan, Stutsman30 hr
Jun 20, 6:17 AM CDTAreal Flood WarningBISWells28 hr
Jun 20, 11:00 AM CDTSevere Thunderstorm WarningBISMcHenry60 min
Jun 20, 1:15 PM CDTFlash Flood WatchBISDickey, Emmons, Foster, Kidder, LaMoure, Logan and 3 more62 hr
Jun 20, 4:30 PM CDTSevere Thunderstorm WarningBISEmmons, Logan60 min
Jun 20, 5:00 PM CDTFlash Flood WarningBISEmmons6 hr
Jun 20, 5:30 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder60 min
Jun 20, 5:31 PM CDTSevere Thunderstorm WarningBISEmmons, Logan44 min
Jun 20, 6:17 PM CDTSevere Thunderstorm WarningBISEmmons, Logan43 min
Jun 20, 6:49 PM CDTSevere Thunderstorm WarningBISEmmons41 min

Nearby

Flash Flood Warnings in North Dakota, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.